Alert archive / Oklahoma / Wind Advisories in 2011
Wind Advisory 14, NWS Norman, OK
NWS Norman, OK issued this wind advisory at Jun 16, 2011, 3:54 PM CDT for 30 counties in Oklahoma; Hardeman County, Texas. It took effect at Jun 16, 2011, 5:00 PM CDT. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Jun 16, 2011, 3:54 PM CDT (20:54 UTC)
- In effect from
- Jun 16, 2011, 5:00 PM CDT
- Expired
- Jun 17, 2011, 5:00 AM CDT
- In force
- 12 hr
- Issued by
- NWS Norman, OK
All 31 counties
Alfalfa County, OK, Beckham County, OK, Blaine County, OK, Caddo County, OK, Canadian County, OK, Cleveland County, OK, Comanche County, OK, Custer County, OK, Dewey County, OK, Ellis County, OK, Garfield County, OK, Grady County, OK, Grant County, OK, Greer County, OK, Harmon County, OK, Harper County, OK, Jackson County, OK, Kay County, OK, Kingfisher County, OK, Kiowa County, OK, Logan County, OK, Major County, OK, McClain County, OK, Noble County, OK, Oklahoma County, OK, Payne County, OK, Roger Mills County, OK, Washita County, OK, Woods County, OK, Woodward County, OK, Hardeman County, TX
The radar
The Norman radar (KTLX), 119 km from the middle of the area, began a volume at 20:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Norman, OK (KOUN), launched 12:00Z, 8.9 hours before the alert went out and 115 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1484 J/kg
- Mixed-layer CIN
- -151 J/kg
- Mixed-layer LCL
- 1556 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 126 m²/s²
- 0-3 km storm-relative helicity
- 215 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 8.8
The text
As transmitted, in the capitals the NWS used until 2016.
856 WWUS74 KOUN 162054 NPWOUN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NORMAN OK 354 PM CDT THU JUN 16 2011 OKZ004-009-010-014>017-021>023-033>036-TXZ083-170100- /O.NEW.KOUN.WI.Y.0014.110616T2200Z-110617T0100Z/ HARPER-ELLIS-WOODWARD-ROGER MILLS-DEWEY-CUSTER-BLAINE-BECKHAM- WASHITA-CADDO-HARMON-GREER-KIOWA-JACKSON-HARDEMAN- INCLUDING THE CITIES OF...BUFFALO...ARNETT...WOODWARD... CHEYENNE...TALOGA...WEATHERFORD...CLINTON...WATONGA...ELK CITY... SAYRE...CORDELL...ANADARKO...HOLLIS...MANGUM...HOBART...ALTUS... QUANAH...CHILLICOTHE 354 PM CDT THU JUN 16 2011 ...WIND ADVISORY IN EFFECT UNTIL 8 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 8 PM CDT THIS EVENING. * TIMING: THE REST OF THIS AFTERNOON. * WINDS: SOUTH AT 25 TO 30 MPH WITH GUSTS MORE THAN 40 MPH. * IMPACTS: STRONG WINDS WILL BE A HAZARD TO HIGH-PROFILE VEHICLES AND MAY CAUSE LIGHTWEIGHT OBJECTS TO BE BLOWN AWAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... BE CAREFUL IF YOU HAVE TO TRAVEL OR IF YOU ARE WORKING OR PLAYING OUTSIDE. && $$ CMS
5 follow-up statements
957 WWUS74 KOUN 162315 NPWOUN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NORMAN OK 615 PM CDT THU JUN 16 2011 OKZ005>008-011>013-018>020-024-025-027>029-038-170715- /O.EXB.KOUN.WI.Y.0014.000000T0000Z-110617T1000Z/ WOODS-ALFALFA-GRANT-KAY-MAJOR-GARFIELD-NOBLE-KINGFISHER-LOGAN- PAYNE-CANADIAN-OKLAHOMA-GRADY-MCCLAIN-CLEVELAND-COMANCHE- INCLUDING THE CITIES OF...ALVA...CHEROKEE...MEDFORD... PONCA CITY...FAIRVIEW...ENID...PERRY...KINGFISHER...GUTHRIE... STILLWATER...YUKON...EL RENO...MUSTANG...OKLAHOMA CITY... CHICKASHA...PURCELL...NORMAN...MOORE...LAWTON 615 PM CDT THU JUN 16 2011 ...WIND ADVISORY IN EFFECT UNTIL 5 AM CDT FRIDAY... THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 5 AM CDT FRIDAY. * TIMING: THROUGH THE OVERNIGHT HOURS. * WINDS: SOUTH AT 25 TO 30 MPH WITH GUSTS MORE THAN 40 MPH. * IMPACTS: STRONG WINDS WILL BE A HAZARD TO HIGH-PROFILE VEHICLES AND MAY CAUSE LIGHTWEIGHT OBJECTS TO BE BLOWN AWAY. * WINDS MAY DECREASE SOME DURING THE EARLY TO MID EVENING BUT ARE EXPECTED TO INCREASE AGAIN BY THE LATE EVENING HOURS. PRECAUTIONARY/PREPAREDNESS ACTIONS... BE CAREFUL IF YOU HAVE TO TRAVEL OR IF YOU ARE WORKING OR PLAYING OUTSIDE. && $$ OKZ004-009-010-014>017-021>023-033>036-TXZ083-170715- /O.EXT.KOUN.WI.Y.0014.000000T0000Z-110617T1000Z/ HARPER-ELLIS-WOODWARD-ROGER MILLS-DEWEY-CUSTER-BLAINE-BECKHAM- WASHITA-CADDO-HARMON-GREER-KIOWA-JACKSON-HARDEMAN- INCLUDING THE CITIES OF...BUFFALO...ARNETT...WOODWARD... CHEYENNE...TALOGA...WEATHERFORD...CLINTON...WATONGA...ELK CITY... SAYRE...CORDELL...ANADARKO...HOLLIS...MANGUM...HOBART...ALTUS... QUANAH...CHILLICOTHE 615 PM CDT THU JUN 16 2011 ...WIND ADVISORY NOW IN EFFECT UNTIL 5 AM CDT FRIDAY... THE WIND ADVISORY IS NOW IN EFFECT UNTIL 5 AM CDT FRIDAY. * TIMING: THROUGH THE EARLY MORNING HOURS FRIDAY. * WINDS: SOUTH AT 25 TO 30 MPH WITH GUSTS MORE THAN 45 MPH. * IMPACTS: STRONG WINDS WILL BE A HAZARD TO HIGH-PROFILE VEHICLES AND MAY CAUSE LIGHTWEIGHT OBJECTS TO BE BLOWN AWAY. * WINDS MAY DECREASE SOME DURING THE EARLY TO MID EVENING BUT ARE EXPECTED TO INCREASE AGAIN BY THE LATE EVENING HOURS. PRECAUTIONARY/PREPAREDNESS ACTIONS... BE CAREFUL IF YOU HAVE TO TRAVEL OR IF YOU ARE WORKING OR PLAYING OUTSIDE. && $$
074 WWUS74 KOUN 170250 NPWOUN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NORMAN OK 950 PM CDT THU JUN 16 2011 OKZ027-038-170500- /O.UPG.KOUN.WI.Y.0014.000000T0000Z-110617T1000Z/ /O.NEW.KOUN.HW.W.0002.110617T0250Z-110617T0500Z/ GRADY-COMANCHE- INCLUDING THE CITIES OF...CHICKASHA...LAWTON 950 PM CDT THU JUN 16 2011 ...HIGH WIND WARNING IN EFFECT UNTIL MIDNIGHT CDT TONIGHT... THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL MIDNIGHT CDT TONIGHT. THE WIND ADVISORY IS NO LONGER IN EFFECT. * TIMING: UNTIL MIDNIGHT * WINDS: SOUTH 45 TO 55 MPH WITH GUSTS 70 TO 80 MPH. * IMPACTS: STRONG WINDS WILL BE A HAZARD TO HIGH-PROFILE VEHICLES. SOME DAMAGE TO STRUCTURES MAY OCCUR. PRECAUTIONARY/PREPAREDNESS ACTIONS... THESE STRONG WINDS WILL OCCUR WITH DISTANT THUNDERSTORMS. MANY AREAS THAT DO NOT RECEIVE RAINFALL WILL EXPERIENCE THE DAMAGING WIND. && $$ OKZ039-044-045-170500- /O.NEW.KOUN.HW.W.0002.110617T0250Z-110617T0500Z/ STEPHENS-COTTON-JEFFERSON- INCLUDING THE CITIES OF...DUNCAN...WALTERS...WAURIKA 950 PM CDT THU JUN 16 2011 ...HIGH WIND WARNING IN EFFECT UNTIL MIDNIGHT CDT TONIGHT... THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL MIDNIGHT CDT TONIGHT. * TIMING: UNTIL MIDNIGHT * WINDS: SOUTH 45 TO 55 MPH WITH GUSTS 70 TO 80 MPH. * IMPACTS: STRONG WINDS WILL BE A HAZARD TO HIGH-PROFILE VEHICLES. SOME DAMAGE TO STRUCTURES MAY OCCUR. PRECAUTIONARY/PREPAREDNESS ACTIONS... THESE STRONG WINDS WILL OCCUR WITH DISTANT THUNDERSTORMS. MANY AREAS THAT DO NOT RECEIVE RAINFALL WILL EXPERIENCE THE DAMAGING WIND. && $$ OKZ004>025-028-029-033>036-TXZ083-171000- /O.CON.KOUN.WI.Y.0014.000000T0000Z-110617T1000Z/ HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD- NOBLE-ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE- BECKHAM-WASHITA-CADDO-CANADIAN-OKLAHOMA-MCCLAIN-CLEVELAND-HARMON- GREER-KIOWA-JACKSON-HARDEMAN- INCLUDING THE CITIES OF...BUFFALO...ALVA...CHEROKEE...MEDFORD... PONCA CITY...ARNETT...WOODWARD...FAIRVIEW...ENID...PERRY... CHEYENNE...TALOGA...WEATHERFORD...CLINTON...WATONGA... KINGFISHER...GUTHRIE...STILLWATER...ELK CITY...SAYRE...CORDELL... ANADARKO...YUKON...EL RENO...MUSTANG...OKLAHOMA CITY...PURCELL... NORMAN...MOORE...HOLLIS...MANGUM...HOBART...ALTUS...QUANAH... CHILLICOTHE 950 PM CDT THU JUN 16 2011 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 AM CDT FRIDAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL 5 AM CDT FRIDAY. * TIMING: THROUGH THE OVERNIGHT HOURS. * WINDS: SOUTH AT 25 TO 30 MPH WITH GUSTS MORE THAN 40 MPH. * IMPACTS: STRONG WINDS WILL BE A HAZARD TO HIGH-PROFILE VEHICLES AND MAY CAUSE LIGHTWEIGHT OBJECTS TO BE BLOWN AWAY. * WINDS MAY DECREASE SOME DURING THE EARLY TO MID EVENING BUT ARE EXPECTED TO INCREASE AGAIN BY THE LATE EVENING HOURS. PRECAUTIONARY/PREPAREDNESS ACTIONS... BE CAREFUL IF YOU HAVE TO TRAVEL OR IF YOU ARE WORKING OR PLAYING OUTSIDE. && $$
969 WWUS74 KOUN 170416 NPWOUN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NORMAN OK 1116 PM CDT THU JUN 16 2011 OKZ027-038-039-044-045-170530- /O.CAN.KOUN.HW.W.0002.000000T0000Z-110617T0500Z/ GRADY-COMANCHE-STEPHENS-COTTON-JEFFERSON- INCLUDING THE CITIES OF...CHICKASHA...LAWTON...DUNCAN...WALTERS... WAURIKA 1116 PM CDT THU JUN 16 2011 ...HIGH WIND WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN NORMAN HAS CANCELLED THE HIGH WIND WARNING. GUSTY SOUTH WINDS WILL CONTINUE OVERNIGHT...BUT STRONG DAMAGING WINDS ARE NOT EXPECTED. $$ OKZ004>025-028-029-033>036-TXZ083-171000- /O.CON.KOUN.WI.Y.0014.000000T0000Z-110617T1000Z/ HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD- NOBLE-ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE- BECKHAM-WASHITA-CADDO-CANADIAN-OKLAHOMA-MCCLAIN-CLEVELAND-HARMON- GREER-KIOWA-JACKSON-HARDEMAN- INCLUDING THE CITIES OF...BUFFALO...ALVA...CHEROKEE...MEDFORD... PONCA CITY...ARNETT...WOODWARD...FAIRVIEW...ENID...PERRY... CHEYENNE...TALOGA...WEATHERFORD...CLINTON...WATONGA... KINGFISHER...GUTHRIE...STILLWATER...ELK CITY...SAYRE...CORDELL... ANADARKO...YUKON...EL RENO...MUSTANG...OKLAHOMA CITY...PURCELL... NORMAN...MOORE...HOLLIS...MANGUM...HOBART...ALTUS...QUANAH... CHILLICOTHE 1116 PM CDT THU JUN 16 2011 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 AM CDT FRIDAY... * WINDS: SOUTH AT 25 TO 30 MPH WITH GUSTS MORE THAN 40 MPH. * IMPACTS: STRONG WINDS WILL BE A HAZARD TO HIGH-PROFILE VEHICLES AND MAY CAUSE LIGHTWEIGHT OBJECTS TO BE BLOWN AWAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... BE CAREFUL IF YOU HAVE TO TRAVEL OR IF YOU ARE WORKING OUTSIDE. && $$
806 WWUS74 KOUN 170729 NPWOUN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NORMAN OK 229 AM CDT FRI JUN 17 2011 OKZ004>008-010>013-019-020-025-028-029-170830- /O.CAN.KOUN.WI.Y.0014.000000T0000Z-110617T1000Z/ HARPER-WOODS-ALFALFA-GRANT-KAY-WOODWARD-MAJOR-GARFIELD-NOBLE- LOGAN-PAYNE-OKLAHOMA-MCCLAIN-CLEVELAND- INCLUDING THE CITIES OF...BUFFALO...ALVA...CHEROKEE...MEDFORD... PONCA CITY...WOODWARD...FAIRVIEW...ENID...PERRY...GUTHRIE... STILLWATER...OKLAHOMA CITY...PURCELL...NORMAN...MOORE 229 AM CDT FRI JUN 17 2011 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN NORMAN HAS CANCELED THE WIND ADVISORY. LOCATIONS BEHIND AN OUTFLOW BOUNDARY IN NORTHERN OKLAHOMA ARE EXPECTED TO SEE WIND SPEEDS WELL BELOW ADVISORY CRITERIA THROUGH THE REST OF THE OVERNIGHT HOURS...WITH A FEW GUSTS POSSIBLY APPROACHING 30 MPH. WINDS WILL BE FROM THE SOUTH THROUGH CENTRAL OKLAHOMA...BUT WIND SPEEDS ARE FORECAST TO BE IN THE 15 TO 25 MPH RANGE. $$ OKZ009-014>018-021>024-033>036-TXZ083-171000- /O.CON.KOUN.WI.Y.0014.000000T0000Z-110617T1000Z/ ELLIS-ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-BECKHAM-WASHITA- CADDO-CANADIAN-HARMON-GREER-KIOWA-JACKSON-HARDEMAN- INCLUDING THE CITIES OF...ARNETT...CHEYENNE...TALOGA... WEATHERFORD...CLINTON...WATONGA...KINGFISHER...ELK CITY...SAYRE... CORDELL...ANADARKO...YUKON...EL RENO...MUSTANG...HOLLIS... MANGUM...HOBART...ALTUS...QUANAH...CHILLICOTHE 229 AM CDT FRI JUN 17 2011 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 5 AM CDT EARLY THIS MORNING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 5 AM CDT FOR MUCH OF WESTERN OKLAHOMA AND A SMALL PORTION OF WESTERN NORTH TEXAS. * IMPACTS: STRONG WINDS WILL BE A HAZARD TO HIGH-PROFILE VEHICLES AND MAY CAUSE LIGHTWEIGHT OBJECTS TO BE BLOWN AWAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... BE CAREFUL IF YOU HAVE TO TRAVEL OR IF YOU ARE WORKING OUTSIDE. && $$
987 WWUS74 KOUN 170959 NPWOUN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NORMAN OK 459 AM CDT FRI JUN 17 2011 OKZ009-014>018-021>024-033>036-TXZ083-171100- /O.EXP.KOUN.WI.Y.0014.000000T0000Z-110617T1000Z/ ELLIS-ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-BECKHAM-WASHITA- CADDO-CANADIAN-HARMON-GREER-KIOWA-JACKSON-HARDEMAN- INCLUDING THE CITIES OF...ARNETT...CHEYENNE...TALOGA... WEATHERFORD...CLINTON...WATONGA...KINGFISHER...ELK CITY...SAYRE... CORDELL...ANADARKO...YUKON...EL RENO...MUSTANG...HOLLIS... MANGUM...HOBART...ALTUS...QUANAH...CHILLICOTHE 459 AM CDT FRI JUN 17 2011 ...WIND ADVISORY WILL EXPIRE AT 5 AM CDT EARLY THIS MORNING... THE WIND ADVISORY WILL EXPIRE AT 5 AM CDT. WIND SPEEDS ARE MOSTLY IN THE 20 TO 25 MPH RANGE...AND ARE EXPECTED TO BE AT THAT LEVEL OR SOMEWHAT WEAKER THROUGH THE REST OF THE DAY. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this wind advisory went out at Jun 16, 3:50 PM CDT, 4 minutes earlier.
Area forecast discussion, Jun 16, 3:50 PM CDT, 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
350 PM CDT THU JUN 16 2011
.DISCUSSION...
AN OUTFLOW BOUNDARY FROM CHEROKEE...TO ENID...TO NEAR CHANDLER
WILL DRIFT A LITTLE FARTHER TO THE SOUTHWEST THIS
AFTERNOON...PROBABLY TO ALVA...KINGFISHER...AND EASTERN OKLAHOMA
CITY...IF NOT A BIT MORE TO THE SOUTHWEST. THIS BOUNDARY IS
ASSOCIATED WITH THE MCS NOW LOCATED OVER NORTHEAST
OKLAHOMA...WHICH IS MOVING SOUTHEAST AND BEGINNING TO WEAKEN.
MEANWHILE...STORMS ARE EXPECTED TO DEVELOP SHORTLY ALONG THE
DRYLINE OVER THE TEXAS PANHANDLE. THE PANHANDLE STORMS ARE
FORECAST TO MOVE EAST- NORTHEAST INTO WESTERN OKLAHOMA...AND
POSSIBLY WESTERN NORTH TEXAS. STORMS IN THE NORTH PART OF THAT
AREA MAY INTERACT WITH THE OUTFLOW BOUNDARY LATER THIS
EVENING...WHICH WOULD SERVE TO SUSTAIN THEM WELL PAST SUNSET. WE
WILL HAVE HIGHER POPS IN THE NORTH AS A RESULT.
EXPECTATIONS BEYOND TONIGHT REMAIN ESSENTIALLY UNCHANGED...SO THE
REMAINDER OF THE FORECAST IS LIKEWISE ESSENTIALLY UNCHANGED.
EXPECT DAILY SCATTERED STORMS NEAR THE DRYLINE...UNTIL A MORE
SIGNIFICANT UPPER WAVE APPROACHES MONDAY NIGHT INTO
WEDNESDAY...BRINGING A HIGHER CHANCE OF STRONG THUNDERSTORMS TO
THE REGION.
&&
.PRELIMINARY POINT TEMPS/POPS...
OKLAHOMA CITY OK 75 97 75 99 / 20 10 20 20
HOBART OK 74 105 75 105 / 30 10 10 10
WICHITA FALLS TX 76 105 77 105 / 20 10 20 20
GAGE OK 68 105 68 106 / 40 0 10 0
PONCA CITY OK 73 97 76 98 / 40 10 20 10
DURANT OK 76 94 75 93 / 10 0 10 10
&&
.OUN WATCHES/WARNINGS/ADVISORIES...
OK...WIND ADVISORY UNTIL 8 PM CDT THIS EVENING FOR OKZ004-009-010-
014>017-021>023-033>036.
RED FLAG WARNING UNTIL 8 PM CDT THIS EVENING FOR OKZ004-009-014-
021-033-034-036-037.
TX...WIND ADVISORY UNTIL 8 PM CDT THIS EVENING FOR TXZ083.
RED FLAG WARNING UNTIL 8 PM CDT THIS EVENING FOR TXZ083>085-087-
088.
&&
02/23Hazardous weather outlook, Jun 16, 11:53 AM CDT, 4 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
1153 AM CDT THU JUN 16 2011
OKZ004>048-050>052-TXZ083>090-171000-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-NOBLE-
ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-BECKHAM-
WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-
POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-TILLMAN-
COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-JEFFERSON-
CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-FOARD-WILBARGER-
WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
1153 AM CDT THU JUN 16 2011
THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.
.DAY ONE...THIS AFTERNOON AND TONIGHT...
THUNDERSTORM OUTLOOK...
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS PORTIONS OF
OKLAHOMA AND WESTERN NORTH TEXAS.
LOCATION...
THE SLIGHT RISK AREA COVERS LOCATIONS NEAR AND WEST AND NORTH OF A
LINE EXTENDING FROM BENJAMIN AND VERNON TEXAS... TO NEAR LAWTON AND
CHICKASHA... TO NEAR HOLDENVILLE.
TIMING...
THE MOST LIKELY TIME FOR SEVERE WEATHER WILL BE FROM 3 PM THROUGH
2 AM.
IMPACTS...
DAMAGING WIND GUSTS OF 60 TO 70 MPH AND HAIL THE SIZE OF GOLFBALLS
OR SLIGHTLY LARGER.
RECOMMENDED ACTIONS...STORM SPOTTER GROUPS AND EMERGENCY MANAGEMENT
PERSONNEL ACROSS THE RISK AREA SHOULD PLAN FOR SEVERE WEATHER
OPERATIONS LATE TODAY AND TONIGHT.
DISCUSSION...
A FEW STRONG STORMS MAY AFFECT PORTIONS OF NORTH CENTRAL OKLAHOMA
EARLY THIS AFTERNOON. THESE STORMS MAY PRODUCE SMALL HAIL AND GUSTY
WINDS.
ADDITIONAL THUNDERSTORMS MAY DEVELOP LATE THIS AFTERNOON ACROSS FAR
WESTERN OKLAHOMA AND ADJACENT PARTS OF NORTH TEXAS NEAR A DRYLINE.
THESE STORMS WILL BE IN AN ENVIRONMENT THAT WILL SUPPORT DAMAGING
WIND GUSTS AND ALSO VERY LARGE HAIL. IF STORMS DEVELOP...THEY WILL
LIKELY MOVE TOWARD THE EAST AND NORTHEAST INTO NORTH-CENTRAL
OKLAHOMA THIS EVENING AND OVERNIGHT.
A WARM FRONT OR OUTFLOW BOUNDARY IS ALSO EXPECTED TO EXTEND FROM
NORTHWEST TO SOUTHEAST ACROSS PORTIONS OF NORTHERN OKLAHOMA THIS
AFTERNOON. THIS BOUNDARY MAY ALSO BE A FOCUS FOR THUNDERSTORM
DEVELOPMENT LATER TODAY AND THIS EVENING. IF THESE STORMS DEVELOP...
A FEW MAY ALSO BECOME SEVERE... PRODUCING STRONG WINDS.
PROBABILITY TABLE...
VALID THROUGH 700 AM CDT FRIDAY JUN 17.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
NWS NORMAN COUNTY WARNING AREA...60 PERCENT.
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR...70 PERCENT.
OTHER HAZARDOUS WEATHER...
WILDFIRE POTENTIAL WILL BE VERY HIGH OR EXTREME IN AREAS WHERE VERY
DRY OR PARTIALLY DORMANT VEGETATION EXISTS DUE TO THE DROUGHT. A RED
FLAG WARNING IS IN EFFECT TODAY FOR FAR WESTERN OKLAHOMA AND
ADJACENT PARTS OF NORTH TEXAS.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...
THUNDERSTORM OUTLOOK...
A DIFFUSE DRYLINE...EXTENDING FROM WESTERN NORTH TEXAS THROUGH
WESTERN AND CENTRAL OKLAHOMA...MAY BE A FOCUS FOR ISOLATED AFTERNOON
AND EVENING THUNDERSTORMS THROUGH THE WEEKEND. IF ANY STORM CAN
DEVELOP...DAMAGING WIND GUSTS WILL BE POSSIBLE. MORE ORGANIZED
THUNDERSTORM ACTIVITY IS EXPECTED BEGINNING MONDAY NIGHT AS A COLD
FRONT AND UPPER STORM SYSTEM MOVE INTO THE REGION. SOME OF THE
STORMS NEXT WEEK WILL BE SEVERE.
OTHER HAZARDOUS WEATHER...
WILDFIRES WILL REMAIN A CONCERN AT LEAST THROUGH THE WEEKEND ACROSS
AREAS HARDEST HIT BY LONG TERM DROUGHT...PRIMARILY OVER WESTERN
OKLAHOMA AND WESTERN NORTH TEXAS.
THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED BY 5 AM
FRIDAY.
MAXWELLIn the hours before
Special weather statement, Jun 16, 10:05 AM CDT, 5 hours 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
1005 AM CDT THU JUN 16 2011
OKZ008-161530-
KAY OK-
1005 AM CDT THU JUN 16 2011
...SIGNIFICANT WEATHER ADVISORY...
THIS SIGNIFICANT WEATHER ADVISORY IS FOR KAY COUNTY.
AT 1005 AM CDT...A STRONG THUNDERSTORM WAS LOCATED 6 MILES NORTHWEST
OF PONCA CITY...MOVING EAST AT 30 MPH. THIS STORM WILL AFFECT THE
NORTHERN SIDE OF PONCA CITY.
HAZARDS INCLUDE...
HAIL UP TO THE SIZE OF NICKELS...
WIND GUSTS TO 40 MPH...
LAT...LON 3675 9689 3671 9693 3669 9702 3670 9704
3668 9706 3664 9724 3681 9731 3691 9696
..SPEG.Special weather statement, Jun 16, 2:24 PM CDT, 1 hour 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
224 PM CDT THU JUN 16 2011
OKZ008-161945-
KAY OK-
224 PM CDT THU JUN 16 2011
...SIGNIFICANT WEATHER ADVISORY...
THIS SIGNIFICANT WEATHER ADVISORY IS FOR KAY COUNTY.
AT 225 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 4 MILES SOUTHEAST
OF PECKHAM...MOVING EAST-SOUTHEAST AT 30 MPH.
HAZARDS INCLUDE...
HAIL UP TO ONE-HALF INCH...
WIND GUSTS TO 50 MPH...
LAT...LON 3686 9683 3675 9688 3670 9692 3669 9694
3669 9697 3679 9726 3696 9718
..SPEG.Special weather statement, Jun 16, 2:50 PM CDT, 1 hour 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
250 PM CDT THU JUN 16 2011
OKZ008-162015-
KAY OK-
250 PM CDT THU JUN 16 2011
...SIGNIFICANT WEATHER ADVISORY...
THIS SIGNIFICANT WEATHER ADVISORY IS FOR KAY COUNTY.
AT 251 PM CDT...A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM 7
MILES NORTHEAST OF KILDARE TO 3 MILES SOUTHWEST OF PONCA CITY...
MOVING EAST AT 25 MPH.
HAZARDS INCLUDE...
HAIL UP TO THE SIZE OF NICKELS...
WIND GUSTS TO 50 MPH...
FREQUENT CLOUD TO GROUND LIGHTNING...
LAT...LON 3693 9674 3679 9674 3678 9675 3678 9677
3675 9682 3675 9689 3669 9694 3670 9704
3669 9706 3661 9705 3661 9728 3695 9698
..SPEG.The office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 15, 10:24 PM CDT | Special Weather Statement | OUN | Harper | 36 min |
| Jun 15, 10:33 PM CDT | Severe Thunderstorm Warning | OUN | Harper | 57 min |
| Jun 15, 11:18 PM CDT | Severe Thunderstorm Warning | OUN | Ellis, Harper, Woods, Woodward | 57 min |
| Jun 16, 12:06 AM CDT | Severe Thunderstorm Warning | OUN | Ellis, Woodward | 54 min |
| Jun 16, 12:31 AM CDT | Special Weather Statement | OUN | Woods | 29 min |
| Jun 16, 12:43 AM CDT | Severe Thunderstorm Warning | OUN | Woods | 62 min |
| Jun 16, 1:33 AM CDT | Severe Thunderstorm Warning | OUN | Alfalfa, Grant | 57 min |
| Jun 16, 1:42 AM CDT | Severe Thunderstorm Warning | OUN | Alfalfa, Major, Woods | 63 min |
| Jun 16, 1:54 AM CDT | Special Weather Statement | OUN | Woodward | 36 min |
| Jun 16, 2:22 AM CDT | Severe Thunderstorm Warning | OUN | Garfield, Grant | 38 min |
| Jun 16, 2:27 AM CDT | Severe Thunderstorm Warning | OUN | Major | 33 min |
| Jun 16, 2:55 AM CDT | Severe Thunderstorm Warning | OUN | Garfield, Grant, Kay, Noble | 65 min |
| Jun 16, 3:01 AM CDT | Special Weather Statement | OUN | Major | 14 min |
| Jun 16, 3:33 AM CDT | Severe Thunderstorm Warning | OUN | Garfield, Kingfisher, Logan, Noble, Payne | 42 min |
| Jun 16, 3:44 AM CDT | Red Flag Warning | OUN | Beckham, Ellis, Greer, Harmon, Harper, Jackson and 2 more | 16 hr |
| Jun 16, 3:48 AM CDT | Severe Thunderstorm Warning | OUN | Noble, Payne | 57 min |
| Jun 16, 3:59 AM CDT | Severe Thunderstorm Warning | OUN | Lincoln, Logan, Payne | 76 min |
| Jun 16, 4:28 AM CDT | Special Weather Statement | OUN | Lincoln, Oklahoma | 47 min |
| Jun 16, 5:01 AM CDT | Special Weather Statement | OUN | Pottawatomie | 44 min |
| Jun 16, 5:16 AM CDT | Special Weather Statement | OUN | Kingfisher, Logan | 44 min |
| Jun 16, 6:04 AM CDT | Special Weather Statement | OUN | Lincoln | 26 min |
| Jun 16, 6:52 AM CDT | Special Weather Statement | OUN | Logan | 38 min |
| Jun 16, 7:21 AM CDT | Special Weather Statement | OUN | Grady | 39 min |
| Jun 16, 8:12 AM CDT | Special Weather Statement | OUN | Caddo | 18 min |
| Jun 16, 10:05 AM CDT | Special Weather Statement | OUN | Kay | 25 min |
| Jun 16, 10:14 AM CDT | Severe Thunderstorm Warning | OUN | Kay, Noble | 46 min |
| Jun 16, 2:24 PM CDT | Special Weather Statement | OUN | Kay | 21 min |
| Jun 16, 2:50 PM CDT | Special Weather Statement | OUN | Kay | 25 min |
| Jun 16, 5:27 PM CDT | Special Weather Statement | OUN | Beckham | 18 min |
| Jun 16, 5:46 PM CDT | Special Weather Statement | OUN | Harmon | 29 min |
| Jun 16, 6:09 PM CDT | Severe Thunderstorm Warning | OUN | Greer, Harmon, Jackson | 66 min |
| Jun 16, 6:21 PM CDT | Special Weather Statement | OUN | Beckham | 24 min |
| Jun 16, 6:41 PM CDT | Special Weather Statement | OUN | Beckham | 34 min |
Nearby
Wind Advisories in Oklahoma, 2011Wind Advisories in Texas, 2011Every wind advisory in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.